Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 18, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Feb 15, 2016, 12:42 PM CST for Saint Helena Parish, Tangipahoa Parish, Washington Parish, Louisiana; Amite County, Pike County, Walthall County, Mississippi. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 15, 2016, 12:42 PM CST (18:42 UTC)
- Expired
- Feb 15, 2016, 1:30 PM CST
- In force
- 48 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 70.0 mph
Counties Saint Helena Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, Amite County, MS, Pike County, MS, Walthall County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 15, 1:15 PM CST | TORNADO 1 | 4 Sw Tylertown, MS | *** 2 INJ *** DOZENS OF TREES UPROOTED OR SNAPPED AND NUMEROUS POWER LINES DOWN. ONE HOME HAD TOTAL LOSS OF ROOF AND ONE EXTERIOR WALL COLLAPSED. MINOR DAMAGE TO OTHER MOBILE HOMES. TIME ESTIMATED BY RADAR. ESTIMATED PEAK WIND 105 MPH...LENGTH 5 MILES...MAX WI |
| Feb 15, 1:30 PM CST | TSTM WND DMG | 2 S Tylertown, MS | TREES DOWN ON E LEXIE ROAD. HOUSE DAMAGED AT 69 GINNTOWN RD. POSSIBLE TORNADO. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 15, 9:30 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 569 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.4
The text
As transmitted.
925
WUUS54 KLIX 151842
SVRLIX
LAC091-105-117-MSC005-113-147-151930-
/O.NEW.KLIX.SV.W.0018.160215T1842Z-160215T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1242 PM CST MON FEB 15 2016
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WASHINGTON PARISH IN SOUTHEASTERN LOUISIANA...
NORTHERN TANGIPAHOA PARISH IN SOUTHEASTERN LOUISIANA...
NORTHEASTERN ST. HELENA PARISH IN SOUTHEASTERN LOUISIANA...
SOUTHWESTERN WALTHALL COUNTY IN SOUTHERN MISSISSIPPI...
SOUTHEASTERN AMITE COUNTY IN SOUTHERN MISSISSIPPI...
SOUTHERN PIKE COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 130 PM CST
* AT 1241 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR KENTWOOD...
OR 13 MILES NORTHEAST OF GREENSBURG...MOVING EAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
FRANKLINTON...KENTWOOD...TYLERTOWN...OSYKA...GILLSBERG...MOUNT
HERMAN AND TANGIPAHOA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHEASTERN
LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3090 9066 3108 9066 3114 9011 3081 9011
TIME...MOT...LOC 1841Z 270DEG 33KT 3100 9057
HAIL...1.25IN
WIND...70MPH
$$1 follow-up statement
739
WWUS54 KLIX 151910
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
110 PM CST MON FEB 15 2016
LAC091-105-117-MSC005-151920-
/O.CAN.KLIX.SV.W.0018.000000T0000Z-160215T1930Z/
WASHINGTON LA-TANGIPAHOA LA-ST. HELENA LA-AMITE MS-
110 PM CST MON FEB 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WASHINGTON...
NORTHERN TANGIPAHOA...NORTHEASTERN ST. HELENA PARISHES IN
SOUTHEASTERN LOUISIANA AND SOUTHEASTERN AMITE COUNTIES IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHEASTERN
LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3114 9011 3100 9011 3100 9055 3109 9055
TIME...MOT...LOC 1910Z 270DEG 33KT 3100 9026
$$
MSC113-147-151930-
/O.CON.KLIX.SV.W.0018.000000T0000Z-160215T1930Z/
WALTHALL MS-PIKE MS-
110 PM CST MON FEB 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CST
FOR SOUTHWESTERN WALTHALL AND SOUTHERN PIKE COUNTIES...
AT 110 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOUNT
HERMAN...OR 12 MILES NORTHWEST OF FRANKLINTON...MOVING EAST AT 40
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
TYLERTOWN AND OSYKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHEASTERN
LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3114 9011 3100 9011 3100 9055 3109 9055
TIME...MOT...LOC 1910Z 270DEG 33KT 3100 9026
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 7:28 AM CST, 5 hours 14 minutes earlier.
Area forecast discussion, Feb 15, 7:28 AM CST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
728 AM CST MON FEB 15 2016
...SOUNDING DISCUSSION...
THE MORNING SURFACE TEMPERATURE INVERSION UP TO 1500 FEET IS THE
ONLY SUBSTANTIAL STABLE LAYER ON THIS MORNING'S SOUNDING. WITH
GOOD BOUNDARY LAYER MIXING...THIS LAYER WILL EVENTUALLY BE REMOVED
AND SHOULD ALLOW FOR MORE SURFACE BASED STORMS. INSTABILITY AS
MEASURED BY MLCAPE IS AROUND 600 J/KG WITH MUCAPE AROUND 1050 J/KG
AND LAPSE RATES ARE MODEST AROUND 6.5 TO 7.0 C/KM ABOVE THE
INVERSION. LOW LEVEL WIND SHEAR IS ALREADY GOOD WITH BOTH
DIRECTIONAL AND SPEED SHEAR PRESENT WITH THE 1KM WINDS FROM THE
SOUTH AT 35 KNOTS AND 6KM WINDS FROM THE WEST AT 45 KNOTS. SRH
0-1KM IS OVER 300 M2/S2 AND 0-3KM IS AROUND 380 M2/S2. THE LAST
TWO STATEMENTS ARE SUPPORTIVE OF ORGANIZED STORMS AND ROTATING
UPDRAFTS. A HAIL THREAT ALSO EXISTS WITH THE FREEZING LEVEL AROUND
9250 FEET AND THE WET BULB ZERO HEIGHT AROUND 8200 FEET. THE
POTENTIAL FOR STRONG DOWNBURST WINDS IS NOT AS HIGH AT THIS TIME
WITH A DOWNDRAFT CAPE AROUND 700 J/KG. OVERALL MEAN STORM MOTION
IS FROM 235 /SOUTHWEST/ AT 36 KNOTS. A PEAK WIND SPEED OF 130
KNOTS AT 40000 FEET WAS OBSERVED AS WE ARE CURRENTLY ON THE
NORTHERN SIDE OF A JET STREAK OVER THE NORTHERN GULF OF MEXICO.
ANOTHER OPPORTUNITY TO EVALUATE THE PRE-STORM ENVIRONMENT WILL
OCCUR AS SPC HAS REQUESTED A SPECIAL RELEASE AROUND 18Z.
12Z BALLOON INFO: A SUCCESSFUL FLIGHT REACHING 20 MILES ABOVE THE
GROUND AFTER 103 MINUTES OF ASCENT. THE BALLOON TRAVELED 67 MILES
DOWNRANGE FROM THE OFFICE.
ANSORGE
&&
.PREV DISCUSSION... /ISSUED 345 AM CST MON FEB 15 2016/
SHORT TERM...
THE NEXT 18 HOURS WILL SEE THE MOST ACTIVE WEATHER EXPECTED FOR
THE REMAINDER OF THE ENTIRE WEEK. A STRONG UPPER LEVEL TROUGH IS
CURRENTLY DIGGING INTO THE SOUTHERN PLAINS AND TEXAS. THIS TROUGH
WILL SLIDE THROUGH THE LOWER MISSISSIPPI VALLEY TODAY AND SHOULD
BE WELL EAST OF THE AREA BY LATE THIS EVENING AND TONIGHT. A
INCREASINGLY WARM AND BUOYANT AIRMASS HAS ADVECTED INTO THE AREA
TONIGHT...WITH TEMPERATURES ACTUALLY WARMING IN MANY SPOTS. THIS
WARM AND BUOYANT AIRMASS WILL INTERACT WITH THE RAPIDLY INCREASING
OMEGA AND RESULTANT LIFT OVERSPREADING THE REGION TO PRODUCE
SHOWERS AND THUNDERSTORMS FOR MUCH OF THE DAY.
AN INITIAL BAND OF CONVECTION THAT IS CURRENTLY FORMING OVER THE
NORTHWEST PARTS OF THE CWA IS ASSOCIATED WITH A HIGHLY DIFLUENT
FLOW REGIME ALOFT AND A FAVORABLE JET DYNAMICS ASSOCIATED WITH A
100+ KNOT JET STREAK CURRENTLY SLIDING ACROSS THE GULF SOUTH. THIS
BAND OF CONVECTION WILL CONTINUE TO MOVE ACROSS THE NORTHERN HALF
OF THE FORECAST AREA THROUGH THE EARLY MORNING HOURS. SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. A FEW OF THE
STORMS COULD BE STRONG...BUT CONDITIONS DO NOT QUITE LOOK PRIMED
FOR SEVERE CONVECTION THROUGH AT LEAST MID-MORNING AS CAPE WILL
BE SOMEWHAT LIMITED.
HEADING INTO THE LATE MORNING AND AFTERNOON HOURS...ANOTHER BAND
OF CONVECTION SHOULD PUSH THROUGH THE FORECAST AREA. THIS BAND OF
CONVECTION SHOULD FORM ALONG AND JUST AHEAD OF A DRY LINE WHICH IS
CURRENTLY FORMING OVER CENTRAL TEXAS. THE DRY LINE SHOULD QUICKLY
RACE TO THE EAST AT AROUND THE SAME SPEED AS THE PARENT UPPER
LEVEL TROUGH AXIS...AND SHOULD BE MOVING INTO THE ATCHAFALAYA
BASIN SOMETIME AROUND NOON BASED ON THE LATEST HRRR GUIDANCE. IT
LOOKS LIKE THE STRONGEST FORCING AND GREATEST POTENTIAL FOR
CONVECTIVE DEVELOPMENT WILL GENERALLY BE ALONG AND NORTH OF THE
I-10 CORRIDOR...AND HAVE THE HIGHEST POPS IN THIS AREA. DYNAMIC
FORCING SHOULD BE SLIGHTLY WEAKER SOUTH OF I-10...AND ONLY HAVE
CHANCE TO LIKELY POPS FOR THESE AREAS. THE RAIN THREAT SHOULD
QUICKLY DIMINISH BY THIS EVENING AS THE DRY LINE PUSHES INTO
ALABAMA AND FLORIDA AND STRONG DRY AIR ADVECTION AND SUBSIDENCE
OVERTAKES THE AREA.
THE SEVERE THREAT SHOULD ALSO BE GREATEST NORTH OF THE I-10
CORRIDOR...WHERE SPEED SHEAR...DIRECTIONAL SHEAR...AND MLCAPE
VALUES ARE MAXIMIZED. LAPSE RATES WILL BE QUITE STEEP...AND A LOW
WET BULB ZERO HEIGHT OF ONLY 8200 FEET WILL BE FAVORABLE FOR SOME
HAIL FORMATION IN THE STRONGEST STORMS. HELICITY VALUES OF 250
M2/S2 OR HIGHER CAN BE EXPECTED THIS AFTERNOON...SO ANY SUSTAINED
CONVECTION SHOULD BEGIN TO ROTATE AND TAKE ON SUPERCELL
CHARACTERISTICS. THUS...A RISK OF A FEW TORNADOES FORMING WILL
ALSO BE PRESENT THIS AFTERNOON AND EVENING.
THE ENTIRE AREA SHOULD MOSTLY CLEAR SKIES AND DRY WEATHER IN PLACE
BY TOMORROW MORNING...AS DEEP LAYER NORTHWEST FLOW ALOFT AND A
STRONG SURFACE RIDGE OVERTAKE THE GULF SOUTH. THIS SAME GENERAL
PATTERN SHOULD PERSIST INTO WEDNESDAY AS WELL. NOT MUCH IN THE WAY
OF COLD AIR ADVECTION IS EXPECTED WITH THIS RIDGE OF HIGH
PRESSURE...SO TEMPERATURES WILL REMAIN NEAR TO SLIGHTLY ABOVE
AVERAGE IN THE 60S AND LOWER 70S BOTH DAYS. OVERNIGHT LOWS WILL
COOL INTO THE 40S AND LOWER 50S BOTH NIGHTS.
LONG TERM...
HEADING INTO THE LATTER HALF OF THE WEEK...DEEP LAYER RIDGING WILL
DEVELOP OVER THE AREA...AS A STRONG UPPER LEVEL HIGH MOVES IN FROM
THE SOUTHERN PLAINS AND BECOMES CENTERED OVER THE GULF SOUTH.
SINKING AIR THROUGHOUT THE ATMOSPHERIC COLUMN...ALONG WITH A
RETURN TO ONSHORE FLOW WILL ALLOW TEMPERATURES TO WARM EVEN
FURTHER. HIGHS WILL EASILY CLIMB INTO THE MIDDLE TO UPPER 70S
THURSDAY THROUGH SUNDAY...AND OVERNIGHT LOWS SHOULD ONLY DIP INTO
THE 50S FOR MOST LOCATIONS. CONDITIONS MAY BE FAVORABLE FOR
ADVECTION FOG TO DEVELOP AS DEWPOINTS RISE INTO THE UPPER 50S AND
LOWER 60S. THE BIGGEST CAVEAT WILL BE JUST HOW STRONG WINDS ARE
DURING THE OVERNIGHT HOURS. IF WINDS FALL TO AROUND 5 TO 10
MPH...ADVECTION FOG COULD BE VERY LIKELY DURING THIS PERIOD. HAVE
NOT INCLUDED A MENTION OF FOG IN THE FORECAST YET...DUE TO THE
UNCERTAINTY IN PLACE.
AVIATION...
MOST LOCATIONS ARE VFR WITH CIGS AT OR ABOVE SCT-BKN040...EXCEPT
OVC010 AT KMCB. CONVECTION DEVELOPING STEADILY FROM KMCB TO KLFT
WITH ANOTHER SURGE OF SHOWERS MOVING INTO KBTR. CIGS SHOULD LOWER TO
MVFR LEVELS WITH CONVECTION THIS MORNING...THEN BECOMING
PREDOMINANTLY MVFR BASED DURING THE AFTERNOON PRIOR TO WIND SHIFT.
CONDITIONS ARE EXPECTED TO IMPROVE TO VFR CAVOK SHORTLY AFTER WIND
SHIFT FROM WEST TO EAST. 24/RR
MARINE...
SOME GRADIENT RESPONSE THIS MORNING HAS WINDS IN THE 15-
20KT RANGE THIS MORNING. AS THE SURFACE LOW CURRENTLY DEVELOPING
OVER EAST TEXAS EJECTS NORTHEAST THIS MORNING...WINDS SHOULD LESSEN
TO AROUND 15 KNOTS SUSTAINED WHILE VEERING SOUTHWEST. LOW WILL THEN
SLINGSHOT A COLD FRONT INTO THE NORTH GULF THIS EVENING WHICH WILL
SWEEP EASTWARD RATHER QUICKLY OVERNIGHT. GRADIENT PRE-FRONTAL
APPEARS STRONGER THAN POST-FRONTAL WITH MODEST COLD AIR ADVECTION.
THIS SHOULD REDUCE THE WINDS TO JUST MODERATE LEVELS TONIGHT AND
TUESDAY. WINDS AND SEAS SETTLE WEDNESDAY BEFORE SURFACE HIGH RIDGES
WITH BETTER COLD AIR ADVECTION LATE THURSDAY INTO FRIDAY. 24/RR
DECISION SUPPORT...
DSS CODE....YELLOW.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...RIVER FLOODING CONTINUES ON THE PEARL RIVER AND
MISSISSIPPI RIVER AT RED RIVER LANDING.
MARGINAL/SLIGHT RISK OF SEVERE WEATHER MONDAY.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 69 40 71 43 / 90 20 0 0
BTR 72 45 73 45 / 80 20 0 0
ASD 71 44 71 45 / 80 30 10 0
MSY 71 47 68 50 / 70 20 0 0
GPT 68 44 67 45 / 70 40 10 0
PQL 69 40 69 43 / 60 50 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Feb 15, 3:51 AM CST, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 351 AM CST MON FEB 15 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-152200- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 351 AM CST MON FEB 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY THIS AFTERNOON ACROSS MUCH OF THE OUTLOOK AREA. THE PRIMARY THREAT WILL BE DAMAGING WINDS FROM THE STRONGER THUNDERSTORMS...POSSIBLY IN A SQUALL LINE AHEAD OF A COLD FRONT. ISOLATED LARGE HAIL AND TORNADOES WILL ALSO BE POSSIBLE. THE THREAT WILL END FROM WEST TO EAST WITH COLD FRONTAL PASSAGE LATE THIS AFTERNOON AND EVENING. SMALL CRAFT SHOULD EXERCISE CAUTION IN THE COASTAL WATERS FOR SOUTHERLY WINDS 15 TO 20 KNOTS THIS MORNING...SETTLING A BIT LATER THIS MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. STAY TUNED FOR LATER STATEMENTS AND REMAIN ALERT TO THE WEATHER SITUATION THROUGHOUT THE DAY. 24/RR
In the hours before
Local storm report, Feb 15, 12:00 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1200 PM CST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 AM HAIL 4 NW SPILLMAN 30.97N 91.33W
02/15/2016 E1.50 INCH WEST FELICIANA LA PUBLIC
PING PONG BALL SIZED HAIL REPORTED AT SOUTH OF THE BORDER
GAS STATION.
&&
MEFFERSOSpecial weather statement, Feb 15, 12:01 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1201 PM CST MON FEB 15 2016
LAZ034-035-046>048-MSZ068-151830-
WEST FELICIANA-IBERVILLE-POINTE COUPEE-WEST BATON ROUGE-EAST BATON
ROUGE-WILKINSON-
1201 PM CST MON FEB 15 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST BATON ROUGE...WEST
FELICIANA...POINTE COUPEE...IBERVILLE...SOUTHWESTERN EAST BATON ROUGE
PARISHES IN SOUTHEASTERN LOUISIANA AND SOUTHWESTERN WILKINSON
COUNTIES...
AT 1201 PM CST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR LETTSWORTH TO 10 MILES EAST OF CATAHOULA...AND
MOVING NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PLAQUEMINE...PORT ALLEN...NEW ROADS...ST. FRANCISVILLE...ADDIS...
BRUSLY...LIVONIA...MARINGOUIN...FORDOCHE...ROSEDALE...GROSSE TETE...
MORGANZA...BAYOU SORREL...WAKEFIELD...LOTTIE...BATCHELOR...
ERWINVILLE...RAMAH AND LETTSWORTH.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN NEW ORLEANS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHEASTERN
LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3098 9180 3104 9172 3104 9165 3097 9166
3106 9156 3109 9136 3075 9129 3070 9132
3065 9130 3068 9127 3011 9115 3010 9146
3023 9148 3025 9157 3031 9162 3044 9164
3062 9175 3071 9173 3086 9182
TIME...MOT...LOC 1801Z 245DEG 33KT 3100 9167 3018 9153
MJHSpecial weather statement, Feb 15, 12:03 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1203 PM CST MON FEB 15 2016
MSZ082-151845-
JACKSON MS-
1203 PM CST MON FEB 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JACKSON COUNTY UNTIL
1245 PM CST...
AT 1202 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER MOSS POINT...MOVING NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOSS POINT...ESCATAWPA...WADE...BIG POINT...VANCLEAVE...HURLEY...
HELENA AND HICKORY HILLS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHERN
MISSISSIPPI.
LAT...LON 3034 8840 3036 8841 3036 8844 3054 8879
3074 8868 3074 8841 3040 8840 3038 8840
3039 8841 3038 8841 3037 8840
TIME...MOT...LOC 1802Z 226DEG 26KT 3042 8850
ANSORGELocal storm report, Feb 15, 12:19 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1219 PM CST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 AM HAIL CENTREVILLE 31.09N 91.07W
02/15/2016 E0.25 INCH WILKINSON MS PUBLIC
QUARTER SIZED HAIL REPORTED IN CENTREVILLE. TIME
ESTIMATED BY RADAR.
&&
DMANNINGLocal storm report, Feb 15, 12:22 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1222 PM CST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 AM HAIL CENTREVILLE 31.09N 91.07W
02/15/2016 E1.00 INCH WILKINSON MS PUBLIC
QUARTER SIZED HAIL REPORTED IN CENTREVILLE. TIME
ESTIMATED BY RADAR.
&&
DMANNINGSpecial weather statement, Feb 15, 12:31 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1231 PM CST MON FEB 15 2016
LAZ061-062-151900-
UPPER JEFFERSON LA-ORLEANS LA-
1231 PM CST MON FEB 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ORLEANS AND NORTH
CENTRAL JEFFERSON PARISHES UNTIL 100 PM CST...
AT 1230 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR NEW ORLEANS...MOVING NORTHEAST AT 40 MPH.
DIME SIZE HAIL HAS BEEN REPORTED WITH THIS STORM AND WILL REMAIN
POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
NEW ORLEANS...METAIRIE AND LAKEFRONT AIRPORT.
LAT...LON 3001 9020 3003 9019 3002 9013 3002 9012
3003 9011 3003 9008 3004 9005 3003 9004
3005 9003 3004 9003 3004 9001 3007 8995
2993 9007
TIME...MOT...LOC 1830Z 227DEG 35KT 3002 9010
ANSORGEThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 5:35 AM CST | Special Weather Statement | LIX | Washington | 55 min |
| Feb 15, 6:26 AM CST | Special Weather Statement | LIX | Washington | 34 min |
| Feb 15, 10:31 AM CST | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 44 min |
| Feb 15, 10:47 AM CST | Small Craft Advisory | LIX | 7 hr | |
| Feb 15, 11:05 AM CST | Severe Thunderstorm Warning | LIX | East Feliciana, Pointe Coupee, West Feliciana | 40 min |
| Feb 15, 11:31 AM CST | Severe Thunderstorm Warning | LIX | East Feliciana, West Feliciana | 29 min |
| Feb 15, 11:44 AM CST | Tornado Warning | LIX | East Feliciana, West Feliciana | 31 min |
| Feb 15, 11:46 AM CST | Special Marine Warning | LIX | 59 min | |
| Feb 15, 12:01 PM CST | Special Weather Statement | LIX | Iberville, Pointe Coupee, West Baton Rouge, West Feliciana | 29 min |
| Feb 15, 12:06 PM CST | Tornado Warning | LIX | East Baton Rouge, East Feliciana, Pointe Coupee, West Feliciana | 24 min |
| Feb 15, 12:13 PM CST | Tornado Warning | LIX | East Feliciana, Saint Helena, Tangipahoa | 32 min |
| Feb 15, 12:27 PM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Pointe Coupee, West Feliciana | 33 min |
| Feb 15, 12:31 PM CST | Special Weather Statement | LIX | Orleans | 29 min |
| Feb 15, 12:38 PM CST | Special Marine Warning | LIX | 67 min | |
| Feb 15, 12:50 PM CST | Special Weather Statement | LIX | Saint Tammany | 25 min |
| Feb 15, 12:54 PM CST | Special Weather Statement | LIX | Saint Charles | 36 min |
| Feb 15, 1:50 PM CST | Special Weather Statement | LIX | Tangipahoa | 25 min |
| Feb 15, 1:54 PM CST | Special Weather Statement | LIX | West Baton Rouge | 36 min |
| Feb 15, 1:55 PM CST | Special Weather Statement | LIX | Saint Bernard | 35 min |
| Feb 15, 2:09 PM CST | Special Weather Statement | LIX | Washington | 36 min |
| Feb 15, 2:21 PM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston | 24 min |
| Feb 15, 2:24 PM CST | Special Weather Statement | LIX | Tangipahoa | 36 min |
| Feb 15, 2:33 PM CST | Special Weather Statement | LIX | Saint Tammany | 27 min |
| Feb 15, 2:44 PM CST | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston, West Baton Rouge | 31 min |
| Feb 15, 2:53 PM CST | Special Weather Statement | LIX | Livingston | 37 min |
| Feb 15, 2:56 PM CST | Special Weather Statement | LIX | Saint Tammany | 34 min |
| Feb 15, 3:23 PM CST | Special Marine Warning | LIX | 37 min | |
| Feb 15, 3:24 PM CST | Special Weather Statement | LIX | Livingston | 51 min |
| Feb 15, 3:31 PM CST | Special Weather Statement | LIX | Ascension | 44 min |
| Feb 15, 3:39 PM CST | Special Marine Warning | LIX | 36 min | |
| Feb 15, 3:43 PM CST | Special Marine Warning | LIX | 62 min | |
| Feb 15, 3:47 PM CST | Special Weather Statement | LIX | Plaquemines | 28 min |
| Feb 15, 3:53 PM CST | Special Marine Warning | LIX | 67 min | |
| Feb 15, 4:11 PM CST | Special Weather Statement | LIX | Assumption, Saint James | 34 min |
| Feb 15, 4:14 PM CST | Special Marine Warning | LIX | 61 min | |
| Feb 15, 4:30 PM CST | Special Marine Warning | LIX | 60 min | |
| Feb 15, 4:40 PM CST | Special Marine Warning | LIX | 65 min | |
| Feb 15, 4:55 PM CST | Special Weather Statement | LIX | Saint Charles | 65 min |
| Feb 15, 5:06 PM CST | Special Weather Statement | LIX | Jefferson | 24 min |
| Feb 15, 5:29 PM CST | Special Marine Warning | LIX | 91 min | |
| Feb 15, 11:24 AM CST | Special Weather Statement | LIX | Pearl River | 51 min |
| Feb 15, 12:00 PM CST | Severe Thunderstorm Warning | LIX | Jackson | 14 min |
| Feb 15, 12:03 PM CST | Special Weather Statement | LIX | Jackson | 42 min |
| Feb 15, 12:50 PM CST | Tornado Warning | LIX | Pike | 25 min |
| Feb 15, 1:04 PM CST | Special Weather Statement | LIX | Hancock | 26 min |
| Feb 15, 1:19 PM CST | Tornado Warning | LIX | Walthall | 26 min |
| Feb 15, 1:25 PM CST | Special Weather Statement | LIX | Hancock | 50 min |
| Feb 15, 1:37 PM CST | Special Weather Statement | LIX | Jackson | 23 min |
| Feb 15, 1:43 PM CST | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 32 min |
| Feb 15, 2:06 PM CST | Special Weather Statement | LIX | Pike, Walthall | 24 min |
| Feb 15, 2:14 PM CST | Special Weather Statement | LIX | Harrison | 46 min |
| Feb 15, 2:47 PM CST | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 28 min |
| Feb 15, 2:58 PM CST | Special Weather Statement | LIX | Hancock | 32 min |
| Feb 15, 3:26 PM CST | Severe Thunderstorm Warning | LIX | Harrison | 34 min |
| Feb 15, 3:27 PM CST | Special Weather Statement | LIX | Hancock | 33 min |
| Feb 15, 4:04 PM CST | Special Weather Statement | LIX | Harrison, Jackson | 26 min |
| Feb 15, 4:26 PM CST | Special Weather Statement | LIX | Jackson | 34 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.